Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Experiencing anxiety and headache. Is this normal after taking klonipan?

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Fri, 4 Jan 2013 in Anxiety and Stress
Question: Dr.,

Been on Klonipan for 15 years or so, 1 mg to 1.5 mg a day, decided to get off this past October. Tapered down and now been completely off for 30 days but still experiencing anxiety for no reason, mild headache, sensitivity to light/sound and just fogginess. I assume this will take more time to get through all these withdrawal symptoms, but is somewhat frustrating....please confirm if this is the normal reaction for someone who has been on Klonipan for 15 years or so.

I originally was prescribed to help me work and raise 2 boys as my ex-wife had Bi-Polar and was in out of hospital/jail and I had a tough time concentrating at work while she was running around usually in manic state.

Thank you. XXXXXXX
doctor
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello Mr. XXXXXXX
Welcome to Healthcare Magic.

Your symptoms such as increased anxiety, headache, hypersensitivity to light/sound, fogginess, etc. are indeed indicative of benzodiazepine withdrawal. Often, especially when the duration of use has been very long, there can be protracted withdrawal states, which may last even for a few weeks together.

Given the long duration of previous use (15 years), this is a normally expected reaction. So, don't worry much about this, and with a little more time, your symptoms should gradually subside. I would suggest that you try the following simple measures to deal with your symptoms:

- Practice relaxation techniques like XXXXXXX breathing, listening to relaxing music, etc.
- Ensure that you get 7 - 8 hours of continuous sleep everyday.
- Follow a healthy lifestyle - with adequate physical exercise and a nutritious and balanced diet. This not only keeps your body healthy, but also helps your mind stay relaxed.
- Avoid stress as much as possible. Don't take too much which you can't handle. Take one step at a time. Postpone any major decisions. When you feel overwhelmed by any stress, tell yourself that this is just a passing phase and that you just have to 'stay afloat', till this bad phase passes away.
- Avoid alcohol, smoking and caffeine as they all can cause worsening of anxiety.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Jonas Sundarakumar 40 hours later
Dr. S.,

Ok got it. I left my job in September as a Construction Project Manager, as I was financially able to and one of the reason's was I wanted to take care of this Klonipan addiction....I' ll need to get working fairly soon but maybe I'll give it 4 more weeks before aggresive job search, hopefully by that time it will clear up constant anxiety-tenseness to the degree that it is plagueing me now.

I hope I made a good decision in the big picture/long run in trying to get off this.

Confirmation of this decison would be encouraging.

Thank you, for you comments.
XXXXXXX
doctor
Answered by Dr. Jonas Sundarakumar 12 hours later
Dear Mr. XXXXXXX

There's no doubt that you have made the right decision to come off the Klonopin. Though you may experience short-term problems such as increased anxiety due to the withdrawal effects, it is definitely good for you in the long run. Don't worry, this withdrawal anxiety should gradually subside and you should be able get back to work and your normal routine soon.

Best wishes,
Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on  Klonopin

doctor1 MD

Have been having trigeminal, bigeminal beats followed by normal sinus rhythm over a period of hours.At other times skipped beats or extra beats. Am on Bisoprolol, klonopin and valium. Off and on over a prolonged period of years with varying s.ymptoms as described above. Have been physically active playing tenis 2 to 3 times a week. Present age 91. Symptoms may vary from one day to next. No shortness of breath or chest pain. Appreciate any recommendatons.

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

I had my thyroidectomy in 2007 due to papillary cancer. I m 5 -7 and 165 pounds now (normally 145lbs) I m on levoxyl 125mcg, paxil, lithium, wellbutrinxl150, lunesta 3mg, multivitiamins, spironolactone, and klonopin .5mg for sleep. Is this OxyElite Pro dangerous to take while on this concoction of dope?

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability. I...

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability. I...

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have essential tremors and rheumatoid arthritis..I take klonopin for the tremors and wonder if the all over body chills could be related to the klonopin.Seems to be mostly in the lower extremeties most os the time and I stay very jitter,could this be from the meds also? Thank you